MAUDE Adverse Event Report: PRESSURE RATED EXT, IV CONNECTOR, NO CL; INTRAVASCULAR ADMINISTRATION SET

PRESSURE RATED EXT, IV CONNECTOR, NO CL; INTRAVASCULAR ADMINISTRATION SET
Model Number MZ5305
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 20075813.Medical device expiration date: 2023-07-23.Device manufacture date: 2020-07-06.Medical device lot #: 19105439.Medical device expiration date: 2022-10-04.Device manufacture date: 2019-10-03.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.".
 
Event or Problem Description
It was reported that a pressure rated ext, iv connector, no cl had foreign matter.The following was reported by the initial reporter: "during the preparation of the material for infusion of a patient, we noted the yellowish colour of the extension tube.This yellowish colour only appeared on the batch series indicated above.Clinical consequences observed : material not used to infuse the patient due to the unusual colour of the extension tube.".
 
Event or Problem Description
It was reported that a pressure rated ext, iv connector, no cl had foreign matter.The following was reported by the initial reporter: "during the preparation of the material for infusion of a patient, we noted the yellowish colour of the extension tube.This yellowish colour only appeared on the batch series indicated above.Clinical consequences observed : material not used to infuse the patient due to the unusual colour of the extension tube".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: (b)(6) 2021.H.6.Investigation: sixty-six mz5305 samples were received for investigation.Four samples were received in sealed packaging from lot 19105439 and sixty-two samples were received from lot 20075813, two in open packaging and sixty in sealed packaging.A visual inspection of the returned samples confirmed the customer's experience as the tubing was observed to be discoloured yellow.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records as well as the sterilization records for lot 19105439 and 20075813 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note that yellow discolouration of the tubing can typically occur after irradiation sterilisation and the degree of discolouration can change over time and under certain storage conditions.This type of discolouration does not however affect the functionality of the device and therefore is considered to be a cosmetic defect.

Brand Name
PRESSURE RATED EXT, IV CONNECTOR, NO CL
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12162506
Report Number9616066-2021-51503
Device Sequence Number3713717
Product Code FPA
UDI-Device Identifier50885403230583
UDI-Public50885403230583
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Model NumberMZ5305
Device Catalogue NumberMZ5305
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1